Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 100, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 8, 2005, 11:15 AM CDT for Bandera County, Medina County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2005, 11:15 AM CDT (16:15 UTC)
- Expired
- May 8, 2005, 12:01 PM CDT
- In force
- 46 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Bandera County, TX, Medina County, TX
The radar
The Austin/San Antonio radar (KEWX), 106 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 5:45 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 4.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2453 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 10.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 081615
SVREWX
TXC019-325-081700-
/O.NEW.KEWX.SV.W.0100.050508T1615Z-050508T1700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1115 AM CDT SUN MAY 8 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
BANDERA
MEDINA
* UNTIL NOON CDT
* AT 1107 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME TO NICKEL SIZE
HAIL. THIS STORM WAS LOCATED 15 MILES WEST OF LAKEHILLS...AND
MOVING NORTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE MICO.
LAT...LON 2966 9923 2951 9929 2950 9908 2951 9893
2966 9893
$$3 follow-up statements
000
WWUS54 KEWX 081634
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1133 AM CDT SUN MAY 8 2005
TXC019-325-081700-
/O.CON.KEWX.SV.W.0100.000000T0000Z-050508T1700Z/
BANDERA TX-MEDINA TX-
1133 AM CDT SUN MAY 8 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL NOON CDT FOR MEDINA
AND BANDERA COUNTIES...
AT 1124 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME TO NICKEL
SIZE HAIL. THIS STORM WAS LOCATED NEAR LAKEHILLS...OR ABOUT 10 MILES
SOUTHEAST OF BANDERA...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LAKEHILLS AND MICO BY 1145 AM CDT
LAT...LON 2971 9913 2958 9913 2932 9903 2936 9885
2951 9891 2968 9893 2974 9903
$$000
WWUS54 KEWX 081641
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1141 AM CDT SUN MAY 8 2005
TXC019-325-081700-
/O.CON.KEWX.SV.W.0100.000000T0000Z-050508T1700Z/
BANDERA TX-MEDINA TX-
1141 AM CDT SUN MAY 8 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL NOON CDT FOR MEDINA
AND BANDERA COUNTIES...
AT 1138 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PIPE
CREEK TO MICO TO 7 MILES WEST OF RIO MEDINA...MOVING EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...RIO MEDINA BY 1150 AM CDT
LAT...LON 2973 9910 2960 9909 2937 9903 2936 9886
2952 9893 2969 9893 2976 9894
$$000
WWUS54 KEWX 081701
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1158 AM CDT SUN MAY 8 2005
TXC019-325-081708-
/O.EXP.KEWX.SV.W.0100.000000T0000Z-050508T1700Z/
BANDERA TX-MEDINA TX-
1158 AM CDT SUN MAY 8 2005
...THE SEVERE THUNDERSTORM WARNING FOR MEDINA AND BANDERA COUNTIES
EXPIRES AT NOON CDT...
THE SEVERE THUNDERSTORM WARNING FOR MEDINA AND BANDERA COUNTIES WILL
BE ALLOWED TO EXPIRE AS THE STORMS HAVE MOVED EAST AND WEAKENED.
HOWEVER A TORNADO WATCH IS IN EFFECT UNTIL 7 PM THIS EVENING.
LAT...LON 2973 9910 2960 9909 2937 9903 2936 9886
2952 9893 2969 9893 2976 9894
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 10:08 AM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, May 8, 10:08 AM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1008 AM CDT SUN MAY 8 2005 .UPDATE... EFFICIENT RAIN-MAKING DEEP CONVECTION TAKING-OFF NOW...WITH MUCH NEEDED RAIN ON THE WAY. UPDATED FORECAST TO EXPAND HIGHER POPS A BIT FURTHER WEST AND INCLUDE A MENTION OF SEVERE FOR THE ENTIRE CWFA. ALSO REESTABLISHED NEAR TERM SKY...TEMP... DEWPOINT AND WIND TRENDS BASED ON CURRENT OBS AND SATELLITE IMAGERY. NEW SUITE OF PRODUCTS OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 619 AM CDT SUN MAY 8 2005/ UPDATE... HAVE UPDATED FOR SEVERE THUNDERSTORM WATCH 230 AREAS ALONG AND EAST OF A KENEDY TO SAN ANTONIO TO LEAKEY TO MOUNTAIN HOME LINE. ALSO, WILL REMOVE COUNTIES THAT ARE ONLY IN SEVERE THUNDERSTORM WATCH 229. OTHERWISE, ONGOING FORECASTS GENERALLY ON TRACK. PREV DISCUSSION... /ISSUED 348 AM CDT SUN MAY 8 2005/ DISCUSSION... CONVECTIVELY ACTIVE DAY AHEAD. SEVERE THUNDERSTORM WATCH CONTINUES FOR THE HILL COUNTRY AND ADJOINING COUNTIES IMMEDIATELY SOUTH UNTIL 9 AM. HAVE BOOSTED POPS FOR TODAY AS SLIGHTLY NEGATIVE TILT SHORT-WAVE TROUGH AND LEFT EXIT REGION OF UPPER JET ENCOUNTER MOIST INFLOW ON LOW LEVEL JET AND VERY UNSTABLE AIRMASS ACROSS SOUTH CENTRAL TEXAS. A COUPLE OF MCS-S SHOULD FORM AND MOVE ACROSS THE AREA. SEVERE STORMS ARE POSSIBLE DUE SUFFICIENT SHEAR AND CAPE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. HAVE LOWERED TEMPERATURES DUE CLOUDS AND RAIN WITH HIGHER QPF. TROUGH MOVES EAST OF AREA TONIGHT WITH SOME POPS REMAINING OVER THE EAST THIS EVENING. BY MONDAY, UPPER LEVEL RIDGING AND WARMING MID LEVEL TEMPERATURES WILL CAP AIRMASS. HOWEVER, THERE COULD BE SOME BOUNDARIES ON WHICH TO FOCUS CONVECTION, ALTHOUGH WILL BE TOO ISOLATED TO MENTION. UPPER RIDGE AXIS SLOWLY MOVES OVER TEXAS ON TUESDAY AS AN UPPER TROUGH DEVELOPS OVER THE WESTERN STATES. TROUGH WILL REMAIN QUASI-STATIONARY THROUGH MUCH OF THE WORK WEEK, THEN MOVE EAST ACROSS THE PLAINS NEXT WEEKEND. SOUTHERLY LOWER LEVEL FLOW WILL PREVAIL KEEPING AT LEAST THE AIRMASS MOIST, HOWEVER CAPPING WARM MID LEVEL TEMPERATURES WILL INHIBIT DEEP CONVECTION AND WILL MAINTAIN ONLY GHOST POPS FOR POTENTIAL OF MAINLY NIGHT AND MORNING DRIZZLE OR STREAMER SHOWERS AS WEAK SHORT-WAVES MOVE OVERHEAD. TEMPERATURES WILL GENERALLY TREND TOWARD THE GFS GUIDANCE. MODELS HAVE BECOME MORE CONSISTENT FOR NEXT WEEKEND BRINGING A FRONT SOUTH TO NEAR SOUTH CENTRAL TEXAS WHILE AT THE SAME TIME DEVELOPING SOME TROUGHING OVER NORTHERN MEXICO. IF THIS TREND CONTINUES NEXT WEEKEND HAS THE POTENTIAL TO BE VERY WET. && .EWX WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 11/03/01/DC
Hazardous weather outlook, May 8, 5:27 AM CDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 527 AM CDT SUN MAY 8 2005 TXZ171>173-183>194-202>209-217>225-228-091000- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 527 AM CDT SUN MAY 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH A MOIST AND UNSTABLE AIRMASS TO GENERATE SCATTERED TO NUMEROUS THUNDERSTORMS TODAY INTO THIS EVENING. SOME STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. THE SYSTEM WILL MOVE OFF TO THE EAST WITH STORMS ENDING BY AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
In the hours before
Special weather statement, May 8, 5:18 AM CDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 518 AM CDT SUN MAY 8 2005 TXZ183-081050- VAL VERDE- 518 AM CDT SUN MAY 8 2005 ...SEVERE THUNDERSTORM WATCH 229 CANCELLED FOR VAL VERDE COUNTY... THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM WATCH FOR VAL VERDE COUNTY. THUNDERSTORMS HAVE MOVED EAST OF VAL VERDE COUNTY AND THE THREAT FOR SEVERE WEATHER HAS ENDED.
Local storm report, May 8, 5:25 AM CDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
525 AM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 AM TSTM WND DMG 8 N MOUNTAIN HOME 30.28N 99.37W
05/08/2005 KERR TX TRAINED SPOTTER
SEVERAL TRAVEL TRAILERS OVERTURNED ON HWY 479 AT THE
KERR/KIMBLE/GILLESPIE COUNTY LINE.
&&
DCLocal storm report, May 8, 6:00 AM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
600 AM CDT SUN MAY 8 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 AM TSTM WND DMG 20 NW MOUNTAIN HOME 30.28N 99.37W
05/08/2005 KIMBLE TX TRAINED SPOTTER
SEVERAL TRAVEL TRAILERS OVERTURNED ON HWY 10.
DCSpecial weather statement, May 8, 6:12 AM CDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 612 AM CDT SUN MAY 8 2005 TXZ183-184-202>204-081155- EDWARDS-KINNEY-MEDINA-UVALDE-VAL VERDE- 612 AM CDT SUN MAY 8 2005 ...SEVERE THUNDERSTORM WATCH 229 CANCELLED FOR PARTS OF SOUTH CENTRAL TEXAS... ...SEVERE THUNDERSTORM WATCH FOR EDWARDS...KINNEY...MEDINA...UVALDE AND VAL VERDE COUNTIES IS CANCELLED... THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM WATCH FOR EDWARDS...KINNEY...MEDINA...UVALDE AND VAL VERDE COUNTIES. THE THREAT FOR SEVERE WEATHER HAS ENDED...HOWEVER THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MAINLY THE REMAINDER OF THIS MORNING.
Local storm report, May 8, 6:57 AM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
657 AM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM HAIL 6 N FREDERICKSBURG 30.36N 98.87W
05/08/2005 0.75 INCH GILLESPIE TX TRAINED SPOTTER
&&
DCSpecial weather statement, May 8, 7:14 AM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 714 AM CDT SUN MAY 8 2005 TXZ183-184-202>204-081230- EDWARDS-KINNEY-MEDINA-UVALDE-VAL VERDE- 714 AM CDT SUN MAY 8 2005 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR EDWARDS...KINNEY...MEDINA...UVALDE AND VAL VERDE COUNTIES... THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM WATCH FOR EDWARDS...KINNEY...MEDINA...UVALDE AND VAL VERDE COUNTIES. THE THREAT FOR SEVERE THUNDERSTORMS HAS ENDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 12:52 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 49 min |
| May 8, 1:48 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| May 8, 2:50 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 33 min |
| May 8, 3:10 AM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| May 8, 4:41 AM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 64 min |
| May 8, 5:36 AM CDT | Severe Thunderstorm Warning | EWX | Llano | 54 min |
| May 8, 6:08 AM CDT | Severe Thunderstorm Warning | EWX | Blanco | 67 min |
| May 8, 6:13 AM CDT | Severe Thunderstorm Warning | EWX | Burnet | 62 min |
| May 8, 6:21 AM CDT | Flash Flood Warning | EWX | Gillespie, Llano | 3 hr |
| May 8, 9:53 AM CDT | Severe Thunderstorm Warning | EWX | Real, Uvalde | 68 min |
| May 8, 10:15 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| May 8, 10:37 AM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| May 8, 11:23 AM CDT | Severe Thunderstorm Warning | EWX | Kendall | 67 min |
| May 8, 12:04 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal | 58 min |
| May 8, 2:13 PM CDT | Flash Flood Warning | EWX | DeWitt | 3 hr |
| May 8, 2:27 PM CDT | Flash Flood Warning | EWX | Gonzales | 3 hr |
| May 8, 2:33 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 57 min |
| May 8, 2:58 PM CDT | Flash Flood Warning | EWX | Lavaca | 3 hr |
| May 8, 3:49 PM CDT | Severe Thunderstorm Warning | EWX | Zavala | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.